Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla to Complera:now to Epzicom/Isentress
Jan 31, 2012

Hi! Doc: Ron here: Just to update: I had the severe rash with Atripla and finally had to give in and stop the med on 12/30/11. Immediate switch to Complera next day:rash continued to worsen to the point that Complera stopped on 1/3/12. I have been off all meds beginning 1/4/12. I did not want to stop the Atripla: Had great results:in two weeks VL went from 46000 to 596 and CD4% from 17 to 29%... but there was no choice. Again, I have been off all meds since 1/4/12. Within the next day or two, I will begin Isentress/Epzicom (waiting for mail order). My HLA blood test was negative for reaction to Epzicom. Would you give me your thoughts on the Isentress/Epzicom combo? (effectiveness and side effects??) Also, your thoughts on me being off meds for probably what will be about 16 days? (effect on VL and CD4 count?)

I know that I may developed resistance to the long half life drug in Atripla, but I will most likely not be able to take Atripla again. My ID doc said that the reaction could be even worse if it was started a second time. Thanks again, Ron

Response from Dr. McGowan

Ron,

Sorry to hear about your reaction, but it is certainly a well know possible side effect. the 2 weeks off meds inbetween should not compromise your treatment results. The new combo should work well (I am sure that your doc had tested for any "baseline", pretreatment resistance). There is no cross-allergy potential between this combo and the Atripla.

Good luck, Joe



Previous
CD4 decline after switch to Isentress
Next
Change of med timings

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement